MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38416
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p100022/s027.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The doctor tried to activate the thumb wheel but was met with tension.He pulled the thumbwheel back harder and forced the stent out, but part of the stent would not deploy.The doctor pulled the delivery system out and half the stent remained in the body, the other half was still in the delivery sheath.The doctor placed a covered stent over the fractured stent still in the body.I have the other half of the stent that was in the delivery sheath and can return the piece.As per information received, the user did not inspect the product for kinks or damage before use.Related to (b)(4) - mdr ref# 3001845648-2023-00558 patient outcome: was the patient hospitalized or was there prolonged hospitalization? no.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Patient/event info - notes: per pr400753: ar (b)(6) 2023 at what stage of the procedure did the complaint occur? stent placement.Was resistance encountered when advancing the delivery system to the target location? yes.How did the physician deal with this resistance? was the stent fully deployed from the delivery system prior to removal of the delivery system? no.What intervention (if any) was required? the doctor placed a covered stent over the fractured stent still in the body.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same procedure.9.Are images of the device or procedure available? i can ask if y¿all would like them.10.Details of access sheath used (name, fr size, length)? 6 fr ansel.11.What was the target location for the stent? sfa.12.Was the product inspected for kinks or damage before use? no.13.Was the device used percutaneously? yes.14.Was the device flushed through both flushing port before the procedure, as per ifu? yes.15.Was pre-dilation performed ahead of placement of the stent? unknown.16.Was post-dilation performed after the placement of the stent? yes.17.Details of the wire guide used (name, diameter, hyrdophyllic)? unknown.18.Did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a, tortuous, calcified, altered: no.19.Was resistance encountered when advancing the wire guide to the target location? no.20.Was the approach ipsilateral or contralateral? contralateral.A.If contralateral, was the bifurcation angle steep? normal biforcation.21.Did the tip of the delivery system cross the target location? yes.22.Was the delivery system tracked around a tight angle in the patient anatomy? no.23.Was the delivery system damaged/kinked/twisted during deployment? no.24.Was the handle pulled towards the hub during deployment? yes.25.Was the delivery system pushed during deployment? no.26.Was the stent deployed smoothly / without resistance? no.A.If no, please detail any difficulty experienced during deployment: the thumbwheel was hard to rotate but they didn¿t have trouble getting to the lesion.27.What artery was the stent placed in? sfa.28.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 18-jan-2024.
 
Additional Manufacturer Narrative
Pma/510(k) #p100022/s027.Device evaluation: the zisv6-35-125-5-140-ptx device of lot number c1964590 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.This (b)(4) is related to (b)(4) and captures the use error of not inspecting the device before use.The device related to this occurrence underwent a laboratory evaluation on the 18th july 2023.Refer to the returned product-notes field for lab attendance and lab evaluation notes.The returned device lab examination findings and observations can be referred through attached photos.On evaluation of the device the following was noted: visual inspection: ¿ approx 4cm of broken stent returned.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use/label: there is evidence to suggest that the customer did not follow the instructions for use.It should be noted that the instructions for use (ifu0118) states the following: ¿inspect the product to ensure no damage has occurred¿.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause could be attributed to the user failing to inspect the product prior to use.As per the additional information provided, the user has stated that the device was not inspected before use.The instructions for use states that the product is to be inspected before use for any damage.The user has not complied with the requirements of the ifu with respect to the intended use of the device.User/use related complaints is considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for potential emerging trends.Summary: according to the additional information received, the user has stated that the device was not inspected before use.Therefore, this complaint was raised to capture the user error of the product not being inspected for kinks or damage before use.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the doctor placed a covered stent over the fractured stent still in the body and the patient has suffered no adverse effects.Investigation findings conclude a definitive root cause of user error was established from the available information.The user has not complied with the requirements of the ifu in regard to inspecting the product to ensure no damage has occurred.Trending will monitor if any future investigation is required.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
MDR Report Key17369574
Report Number3001845648-2023-00570
Device Sequence Number14381444
Product Code NIU
UDI-Device Identifier10827002384160
UDI-Public(01)10827002384160(17)240601(10)C1964590
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model NumberG38416
Device Catalogue NumberZISV6-35-125-5-140-PTX
Device Lot NumberC1964590
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/16/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown